Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 27, NWS Detroit, MI

October 11, 2017

NWS Detroit, MI issued this gale warning at Oct 11, 2017, 9:10 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2017, 9:10 AM EDT (13:10 UTC)
Expired
Oct 11, 2017, 3:40 PM EDT
In force
7 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

077 
WHUS73 KDTX 111310
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
910 AM EDT WED OCT 11 2017

...GALES IN SAGINAW BAY TODAY...

.STRONG NORTHEAST WINDS WILL OCCASIONALLY BE SUSTAINED NEAR GALE 
FORCE IN SAGINAW BAY WITH GUSTS IN EXCESS OF GALES LIKELY FOR THE 
REMAINDER OF THE DAY. AN UPDATE HAS BEEN ISSUED TO UPGRADE ALL OF 
SAGINAW BAY TO A GALE WARNING. SIGNIFICANT WAVE HEIGHTS IN EXCESS OF 
8 FEET AND MAXIMUM WAVE HEIGHTS NEARING 15 FEET ARE PROBLE IN THIS 
AREA. ELSEWHERE...SMALL CRAFT ADVISORIES CONTINUE INTO THIS EVENING 
AND...ALONG THE EXPOSED NEARSHORE WATERS OF THE THUMB...THROUGH 
THURSDAY DUE TO ELEVATED WAVES AS FLOW TURNS SOUTHEASTERLY.

LHZ422-120200-
/O.UPG.KDTX.SC.Y.0065.000000T0000Z-171012T0000Z/
/O.NEW.KDTX.GL.W.0027.171011T1310Z-171012T0200Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
910 AM EDT WED OCT 11 2017

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS
  UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 38 KNOTS. THE
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-120200-
/O.UPG.KDTX.SC.Y.0065.000000T0000Z-171012T2000Z/
/O.NEW.KDTX.GL.W.0027.171011T1310Z-171012T0200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
910 AM EDT WED OCT 11 2017

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS
  UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 40 KNOTS. THE
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441-442-120200-
/O.EXT.KDTX.SC.Y.0065.000000T0000Z-171013T0800Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
910 AM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 27 KNOTS FROM THE EAST WITH GUSTS UP TO 
  34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ443-120200-
/O.EXT.KDTX.SC.Y.0065.000000T0000Z-171012T0200Z/
PORT SANILAC TO PORT HURON MI-
910 AM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 30 KNOTS FROM THE NORTHEAST WITH GUSTS 
  UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-120200-
/O.EXT.KDTX.SC.Y.0065.000000T0000Z-171012T0200Z/
LAKE ST CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
910 AM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHEAST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JVC
2 follow-up statements
224 
WHUS73 KDTX 111336
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
936 AM EDT WED OCT 11 2017

...NORTHEAST GALES IN SAGINAW BAY AND ELEVATED WAVES TODAY...

.STRONG NORTHEAST WINDS WILL OCCASIONALLY BE SUSTAINED NEAR GALE 
FORCE IN SAGINAW BAY WITH GUSTS IN EXCESS OF GALES LIKELY FOR THE 
REMAINDER OF THE DAY. AN UPDATE HAS BEEN ISSUED TO UPGRADE ALL OF 
SAGINAW BAY TO A GALE WARNING. SIGNIFICANT WAVE HEIGHTS IN EXCESS OF 
7 FEET AND MAXIMUM WAVE HEIGHTS AROUND 10 FEET ARE PROBLE IN OUTER 
SAGINAW BAY AND THE TIP OF THE THUMB. ELSEWHERE...SMALL CRAFT 
ADVISORIES CONTINUE INTO THIS EVENING AND...ALONG THE EXPOSED 
NEARSHORE WATERS OF THE THUMB...THROUGH THURSDAY DUE TO ELEVATED 
WAVES AS FLOW TURNS SOUTHEASTERLY.

LHZ421-422-120200-
/O.CON.KDTX.GL.W.0027.000000T0000Z-171012T0200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
936 AM EDT WED OCT 11 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 40 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441-442-120200-
/O.CON.KDTX.SC.Y.0065.000000T0000Z-171013T0800Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
936 AM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 27 KNOTS FROM THE EAST WITH GUSTS UP TO 
  34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ443-120200-
/O.CON.KDTX.SC.Y.0065.000000T0000Z-171012T0200Z/
PORT SANILAC TO PORT HURON MI-
936 AM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 30 KNOTS FROM THE NORTHEAST WITH GUSTS 
  UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-120200-
/O.CON.KDTX.SC.Y.0065.000000T0000Z-171012T0200Z/
LAKE ST CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
936 AM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHEAST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JVC
047 
WHUS73 KDTX 111940
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT WED OCT 11 2017

...ELEVATED WINDS AND WAVES INTO THURSDAY...

.STRONG NORTHEAST WINDS OF 20-25 KNOTS, WITH ISOLATED GUSTS TO GALE 
FORCE THROUGH THIS AFTERNOON, WILL GRADUALLY SUBSIDE TONIGHT AS THE 
LOW PRESSURE SYSTEM EXITS OFF TO THE EAST. BRIEF HIGH PRESSURE WILL 
BUILD IN ITS WAKE FOR THURSDAY AND FRIDAY, BEFORE A SLOW-MOVING 
FRONTAL BOUNDARY APPROACHES THE REGION THIS WEEKEND WITH ANOTHER 
ROUND OF RAINFALL. WINDS WILL BECOME SOUTHEASTERLY BY LATE THURSDAY, 
AND CONTINUE VEERING TO SOUTHWESTERLY ON FRIDAY AHEAD OF THE FRONTAL 
BOUNDARY.

SMALL CRAFT CONDITIONS WILL PERSIST THROUGH MUCH OF TONIGHT ACROSS 
SAGINAW BAY, THE SOUTHERN NEARSHORE WATERS OF LAKE HURON, ST. CLAIR, 
AND LAKE ERIE MAINLY FOR WAVES OF 3-5 FEET AS LINGERING WIND WAVE 
ENERGY PERSISTS. ACROSS THE OPEN WATERS OF LAKE HURON, WAVE HEIGHTS 
WILL BE AS HIGH AS 7 FEET AT TIMES THROUGH THIS EVENING. MORE 
FAVORABLE BOATING CONDITIONS WILL RETURN FOR THURSDAY AND FRIDAY AS 
WINDS TURN TO THE SOUTHEAST, ALTHOUGH WAVES OF 3-5 FEET WILL PERSIST 
ALONG THE EXPOSED NEARSHORE WATERS OF THE THUMB REGION.

LHZ421-422-121400-
/O.CAN.KDTX.GL.W.0027.000000T0000Z-171012T0200Z/
/O.EXB.KDTX.SC.Y.0065.000000T0000Z-171012T1800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
340 PM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 2 PM EDT THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE EAST WITH GUSTS UP TO 
  35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT 
  WEDNESDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ443-121400-
/O.EXT.KDTX.SC.Y.0065.000000T0000Z-171012T1400Z/
PORT SANILAC TO PORT HURON MI-
340 PM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT
THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 29 KNOTS FROM THE EAST WITH GUSTS UP TO 
  34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-120600-
/O.EXT.KDTX.SC.Y.0065.000000T0000Z-171012T0600Z/
LAKE ST CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
340 PM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE NORTHEAST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441-442-121400-
/O.CON.KDTX.SC.Y.0065.000000T0000Z-171013T0800Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
340 PM EDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE EAST WITH GUSTS UP TO 
  31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JVC

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 11, 6:57 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 11, 6:57 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
657 AM EDT Wed Oct 11 2017

.AVIATION...

Deep plume of low level moisture will accompanying a low pressure
system across the region today.  This will translate into widespread
rainfall, with an accompanying reduction in both ceiling heights and
visibility. Upstream observational trends still suggest a solid
window for IFR level ceiling restrictions to emerge during the
latter half of the morning as far north as FNT. These conditions
appear likely to hold firm well into the afternoon as the mid level
circulation pivots through. Periodic light showers and/or drizzle
continue into the afternoon and evening, maintaining some
restriction to visibility. A brisk northeast wind will
intermittently gust up to 20 knots through the day. Extensive low
stratus remains in place tonight, solidifying at least MVFR
restrictions. Ceiling heights carry increasing uncertainty going
forward, with some model guidance maintaining a more conservative
exit to the IFR cigs.

For DTW...Greater instability is expected to pass by south of the
terminal this morning, keeping the potential for thunderstorms very
low. Brisk northeast winds today will maintain northeast operations,
gusty at times to 20 knots. Lowering ceilings through the morning
period. Conditions dipping into IFR/low MVFR for the remainder of
the TAF period.

//DTW THRESHOLD PROBABILITIES...

* High in ceilings below 5000 ft through early Thursday.

* Very low in thunderstorms this morning

&&

.PREV DISCUSSION...
Issued at 351 AM EDT Wed Oct 11 2017

DISCUSSION...

The broad swath of showers is making its way through the state early
this morning with the upper wave now crossing over Lake Michigan.
Good isentropic lift will help maintain these showers through early
this morning as the wave lifts closer to Michigan. PW value on the
00Z sounding last night was 1.05 inches with the expectation for
that number to increase through the early morning hours as the mid
level flow around this low pressure draws additional moisture into
lower Michigan. Moisture which will wrap around the north side of
this low pressure system shown in the the 850-700 theta-e axis
remaining over Michigan. The trailing deformation will keep showers
in the forecast through this afternoon as the center of the surface
low pressure drifts eastward across IN/OH. Positioning of the
surface low and tightening pressure gradient will bring some gusty
east/northeast winds throughout today as well. Bulk of the rain
should move off with the wave by this evening with the exception of
some light rain showers or drizzle forming off the lakes given the E-
NE winds.

Ridge axis will drift over the Great Lakes on Thursday keeping some
lower level moisture trapped and lead to mostly cloudy conditions.
Flow returns out of the south along a boundary lifting north. Do not
expect much in the way of rainfall from this, but a few scattered
showers could develop late Thursday afternoon and evening given the
amount of low level moisture present.

An upper trough begins to dig across the Intermountain West by the
end of the week as warm air advection streams into the area under
mid to upper level southwest flow. Temperatures will warm up
slightly into the upper 60s and 70s for Friday. The next round of
likely rain chances enter the forecast late Friday night across
Central Michigan along an elongated frontal boundary pushing south
across the state under a 150 kt jet passing through western Great
Lakes and southern Ontario. Prefrontal showers will bring increased
rain chances across the Thumb and Tri-Cities through early Saturday
morning and then further south throughout the day.

The boundary stalls out in lower Michigan on Saturday as the upper
trough digs across the Intermountain West and ejects out into the
Plains. Uncertainty still remains with this system, but it is
looking like the aforementioned trough will eject out of the plains
with associated surface low deepening as it crosses the mid
Mississippi Valley and into the Great lakes late Saturday night.
That stalled boundary will lift northward as a warm front putting
the forecast area in the warm sector as a cold front pushes east
across Michigan Sunday afternoon bringing more showers,
thunderstorms, and gusty winds through Sunday evening. Cooler start
to the beginning of next week as colder air enters behind the front
arrives with high temperatures in the upper 50s and lower 60s.

MARINE...

Brisk to moderate northeast winds will continue across all marine
areas today north of low pressure tracking into the Ohio valley.
Gusts to 25 knots will be common at times.  Localized higher gusts
to 30 knots likely across Saginaw Bay given some degree of
channeling within this favorable trajectory.  The onshore flow will
contribute to wave heights reaching 5 to 8 feet across western
portions of lake Huron, while waves build to 3 to 5 feet over the
western lake Erie basin.  Small craft advisories will remain in
place through the duration of the daylight period.  Winds shift to
easterly tonight and remain brisk. The gust potential will ease, but
wave heights remain elevated through this period.  Therefore, small
craft advisory conditions will now extend into early Thursday for
the nearshore waters and outer Saginaw Bay.

Prevailing east to southeast winds Thursday and Thursday night will
maintain moderate wave action, particularly across the northern half
of lake Huron.  Waves generally at 4 to 7 feet over that corridor.
Developing southerly winds become more modest by Friday, downstream
of an advancing frontal boundary.  This boundary will bring
potentially more unsettled conditions heading into the weekend.
Periodic rounds of showers, with isolated thunderstorm potential
during this time.

HYDROLOGY...

A widespread area of light to intermittently moderate rainfall will
continue across the region throughout the daylight period.  Rainfall
will taper off in both intensity and coverage during the late
afternoon and early evening period.  Rainfall totals between three
quarters of an inch and one inch are expected, with the potential
for localized higher amounts.  This amount of rainfall occurring
over more than a 6 hour period will mitigate greater flooding
concerns.  Some ponding of water on roadways and poor drainage
flooding of low lying areas will be possible through the latter half
of the day.

There will be a low chance of rain Thursday, but of little
consequence.  Brief period of dry conditions into Friday, before
conditions turn more unsettled again for the weekend period.  There
is the potential for multiple rounds of showers, with possible
thunderstorms as a frontal boundary stalls near the region.  Some
uncertainty yet in the positioning of this front, which will dictate
placement of the higher rainfall potential.  Rainfall amounts in
excess of an inch will be possible across portions of southeast
Michigan this weekend.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 4 PM EDT Thursday for LHZ421-441>443.

     Small Craft Advisory until 8 PM EDT this evening for LHZ422.

Lake St Clair...Small Craft Advisory until midnight EDT tonight for LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory until midnight EDT tonight for LEZ444.

&&

AVIATION.....MR
DISCUSSION...AA
MARINE.......MR
HYDROLOGY....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Oct 11, 4:16 AM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
416 AM EDT Wed Oct 11 2017

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120830-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
416 AM EDT Wed Oct 11 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-120830-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
416 AM EDT Wed Oct 11 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Small Craft Advisories in effect for nearshore waters of Lake Huron,
Inner Saginaw Bay, Lake Errie, and Lake St Clair. Refer to the
latest marine forecast products for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisories remain in effect through Thursday for Outer
Saginaw Bay to Port Huron. Refer to the latest marine forecast
products for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AA

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 9:38 AM EDTLakeshore Flood AdvisoryDTXBay9 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.